Alert archive / Pennsylvania / Flash Flood Warnings in 1995
Flash Flood Warning 27, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 26, 1995, 3:43 PM EDT for Tioga County, Pennsylvania. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1995, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 26, 1995, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Tioga County, PA
The radar
The State College radar (KCCX), 113 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 261942 FFWCTP PAC117-262245- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT MON JUN 26 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...TIOGA COUNTY AT 341 PM STATE COLLEGE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS MOVING INTO SOUTHEASTERN TIOGA COUNTY IN THE VICINITY OF TIOGA STATE FORREST. RADAR ESTIMATES OF RAINFALL EXCEEDED 2 INCHES PER HOUR AND RAIN GAGES IN THE VICINITY HAVE ALSO MEASURED AROUND 2 INCHES PER HOUR. THESE STORMS WILL CONTINUE TO MOVE SLOWLY NORTHWEST INTO THE CENTRAL PART OF TIOGA COUNTY AND WILL CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LA CORTE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:40 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 26, 1:40 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 140 PM EDT MON JUN 26 1995 BAND OF STORMS N PA IN WHAT LOOKS TO BE CONFL FLOW AT LOW LEVELS. MAIN FRONT WELL TO THE NORTH...WITH EXTREME DEWPT GRADIENT. SECOND BAND OF WX TO THE SOUTH...MOVING NE...THINK THIS MAY PUSH OTHER ACTIVITY A LITTLE...BUT MAY NOT BE A LOT OF NET MOVEMENT NEXT 48 HRS...AS FLOW TO THE N AND E GOES MORE EASTERLY...EVEN IF COLD FRONT DOES NOT GET INTO PA. THINK THAT A LITTLE COOL AIR AT REAL LOW LEVELS MAY WORK IN E PA TUE...BUT FWC DATA LOOKS TOO COOL AND WET ...THINK BKN/OVC WITH SOME RW/TRW...AS ANOTHER WK VORT BAND COMES IN. MAIN BAND COMES IN BEHIND THIS ONE THIS AFT...AFTER TIME OF MAX HEATING...SO THINGS MAY NOT BE THAT BAD. STILL A HARD FCST. PIT...LET ME KNOW ON FFW...ONCE YOU DECIDE...SO I CAN KEEP STATEMENTS ETC. SIMPLE...MARTIN
In the hours before
Special weather statement, Jun 26, 10:47 AM EDT, 4 hours 56 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-262050- SPECIAL WEATHER STATEMENT - POTENTIAL FOR HEAVY RAIN NATIONAL WEATHER SERVICE STATE COLLEGE PA 1048 AM EDT MON JUN 26 1995 ...ISOLATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ONCE AGAIN TODAY... SHOWERS AND THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. WHILE MANY AREAS MAY GET LITTLE OR NO RAIN...SOME AREAS MAY RECEIVE HEAVY AMOUNTS. POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADS IS POSSIBLE ...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN THE LAST SEVERAL DAYS. PERSONS ACROSS CENTRAL PENNSYLVANIA SHOULD LISTEN FOR LATER STATEMENTS& ON THIS WEATHER SITUATION...AND SEEK SHELTER IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. AN AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION THE NEXT SEVERAL DAYS. MARTIN
Special weather statement, Jun 26, 10:48 AM EDT, 4 hours 55 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-262050- SPECIAL WEATHER STATEMENT - POTENTIAL FOR HEAVY RAIN NATIONAL WEATHER SERVICE STATE COLLEGE PA 1048 AM EDT MON JUN 26 1995 ...ISOLATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ONCE AGAIN TODAY... SHOWERS AND THUNDERSTORMS WILL BE ACROSS PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. WHILE MANY AREAS MAY GET LITTLE OR NO RAIN...SOME AREAS MAY RECEIVE HEAVY AMOUNTS. POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADS IS POSSIBLE ...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN THE LAST SEVERAL DAYS. PERSONS ACROSS CENTRAL PENNSYLVANIA SHOULD LISTEN FOR LATER STATEMENTS ON THIS WEATHER SITUATION...AND SEEK SHELTER IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. AN AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL KEEP SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION THE NEXT SEVERAL DAYS. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:07 PM EDT | Flash Flood Warning | CTP | Blair | 2 hr |
| Jun 25, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 60 min |
| Jun 25, 8:40 PM EDT | Flash Flood Warning | CTP | Fulton | 2 hr |
| Jun 25, 9:07 PM EDT | Flash Flood Warning | CTP | Bedford | 2 hr |
| Jun 26, 2:31 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 59 min |
| Jun 26, 2:52 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Jun 26, 3:18 PM EDT | Flash Flood Warning | CTP | Columbia | 3 hr |
| Jun 26, 3:26 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Jun 26, 5:01 PM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
| Jun 26, 6:52 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.